Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 41, NWS Albuquerque, NM

April 30, 2006

NWS Albuquerque, NM issued this red flag warning at Apr 30, 2006, 7:35 AM MDT. It took effect at Apr 30, 2006, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2006, 7:35 AM MDT (13:35 UTC)
In effect from
Apr 30, 2006, 11:00 AM MDT
Expired
Apr 30, 2006, 6:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 301335
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
735 AM MDT SUN APR 30 2006

...RED FLAG WARNING FROM LATE MORNING THROUGH AFTERNOON FOR
PORTIONS OF THE SANDIA-MANZANO AND GALLINAS MOUNTAINS FOR STRONG
WINDS AND LOW HUMIDITIES...

.WINDS WILL BECOME BREEZY FROM LATE MORNING THROUGH THE AFTERNOON
ON THE HIGH PLAINS JUST EAST OF THE SANDIA-MANZANO AND GALLINAS
MOUNTAINS. LOW HUMIDITIES WILL COMBINE WITH THE WINDS TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS...MAINLY EAST OF STATE HIGHWAY 41.

NMZ107-302130-
/O.NEW.KABQ.FW.W.0041.060430T1700Z-060501T0000Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
735 AM MDT SUN APR 30 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON EAST OF STATE HIGHWAY 41...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

44
1 follow-up statement
000 
WWUS85 KABQ 302151
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 PM MDT SUN APR 30 2006

...RED FLAG WARNING THE REST OF THE AFTERNOON FOR PORTIONS OF THE
SANDIA-MANZANO AND GALLINAS MOUNTAINS FOR STRONG WINDS AND LOW
HUMIDITIES...

.WINDS WILL BE BREEZY THE REST OF THE AFTERNOON ON THE HIGH PLAINS
JUST EAST OF THE SANDIA-MANZANO AND GALLINAS MOUNTAINS. LOW
HUMIDITIES WILL COMBINE WITH THE WINDS TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS...MAINLY EAST OF STATE HIGHWAY 41.

NMZ107-010000-
/O.CON.KABQ.FW.W.0041.000000T0000Z-060501T0000Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
351 PM MDT SUN APR 30 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 30, 7:27 AM MDT, 8 minutes earlier.

Area forecast discussion, Apr 30, 7:27 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
727 AM MDT SUN APR 30 2006

.UPDATE...ISSUED RED FLAG WARNING FOR EASTERN PORTIONS OF THE
SANDIA/MANZANO AND GALLINAS MOUNTAINS FOR TODAY DUE TO HIGH
WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER. 44

&&

.PREV DISCUSSION...219 AM MDT SUN APR 30 2006...MAIN FORECAST
CHALLENGE WILL BE TIMING OF COOL SURGES INTO NM THIS WEEK...AND THE
EXTENT OF PRECIPITATION.

STORM THAT BROUGHT SOME MUCH NEEDED PRECIPITATION TO THE STATE THE
PAST COUPLE OF DAYS IS NOW CENTERED IN THE CNTRL PLAINS STATES. NW
FLOW WILL RELAX MORE TODAY...BUT STILL SOME BREEZY CONDITIONS OVER
THE MOUNTAINS AND ONTO THE ERN PLAINS. UPPER LEVEL STORM OVER THE
NRN AND CNTRL ROCKIES WILL SLIP BY TO THE N TODAY. SOME MID LEVEL
MOISTURE TO SNEAK INTO THE NRN TIER ZONES...BUT LOW LEVELS HAVE
DRIED CONSIDERABLY...SO PROBABLY NOTHING MORE THAN SOME VIRGA IN
THE NRN MOUNTAINS THIS PM...AND MAYBE THE NE ZONES TONIGHT. WARMER
ALL ZONES TODAY...ESPECIALLY IN THE E.

A WEAK...FLAT RIDGE WILL TRY AND BUILD OVER NM EARLY IN THE WEEK
RESULTING IN NO WINDY OR EVEN BREEZY CONDITIONS MENTIONED IN THE
FORECAST. IT SHOULD BE DRY...ALTHOUGH COULD SEE AN ATTEMPT AT A
SHOWER OVER THE FAR N ZONES EITHER MON OR TUE PM AS A COUPLE OF
VERY WEAK DISTURBANCES SLIDE BY TO OUR N. THE WARMING TREND WILL
CONTINUE.

THE FIRST OF SEVERAL COLD FRONTS FROM THE N WILL MOVE INTO NM ON
LATE TUE AND WED...FOLLOWED BY AT LEAST TWO MORE SURGES LATE IN
THE WEEK INTO THE EARLY PART OF NEXT WEEKEND. TIMING THIS FAR OUT
WILL BE TOUGH...BUT THE OVERALL WEATHER PICTURE WILL BE FOR COOLER
TEMPS IN THE E...STARTING WED IN THE NE AND ALL OF THE E ON THU AND
FRI. ONLY MINOR COOLING IN THE W. EACH SURGE OF COOLER AIR MAY ALSO
BRING SOME INCREASE IN LOW LEVEL MOISTURE. A SLIGHT CHANCE OF PRECIP
WILL BEGIN IN THE FAR NE TUE NIGHT...SPREAD S WED...AND THEN INCLUDE
MUCH OF THE N AND E ZONES FROM WED NIGHT INTO THE EARLY PART OF NEXT
WEEKEND. MAIN FOCUS MAY BE IN THE THU THROUGH FRI NIGHT PERIODS. WILL
INCLUDE MENTION OF THUNDER IN THE DAYTIME PERIODS...WITH JUST SHOWERS
AND HIGH ELEVATION SNOW SHOWERS DURING THE NIGHTS. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  76  42  76  43 /   0   0   0   5
GALLUP..........................  75  34  75  32 /   0   0   0   0
GRANTS..........................  74  36  74  36 /   0   0   0   0
GLENWOOD........................  81  42  85  45 /   0   0   0   0
CHAMA...........................  67  29  67  29 /   5   5   5   5
LOS ALAMOS......................  72  39  72  39 /   0   0   5   5
RED RIVER.......................  58  30  62  28 /   5   5   5   5
TAOS............................  70  34  71  33 /   5   5   5   5
SANTA FE........................  72  40  74  40 /   0   0   0   0
SANTA FE AIRPORT................  75  42  76  41 /   0   0   0   0
ESPANOLA........................  78  41  80  40 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  78  52  79  51 /   0   0   0   0
ALBUQUERQUE VALLEY..............  80  45  81  45 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  76  47  79  46 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  78  49  82  48 /   0   0   0   0
SOCORRO.........................  82  48  84  48 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  71  44  72  42 /   0   0   0   0
MORIARTY/ESTANCIA...............  75  39  77  40 /   0   0   0   0
CARRIZOZO.......................  80  43  82  48 /   0   0   0   0
RUIDOSO.........................  73  44  74  41 /   0   0   0   0
RATON...........................  72  37  72  37 /   0   5   0   5
LAS VEGAS.......................  72  40  73  40 /   0   0   0   0
ROY.............................  71  46  71  43 /   0   5   0   0
CLAYTON.........................  76  47  76  47 /   0   5   0   0
SANTA ROSA......................  81  46  83  45 /   0   0   0   0
TUCUMCARI.......................  84  51  84  52 /   0   0   0   0
FORT SUMNER.....................  85  49  82  50 /   0   0   0   0
CLOVIS..........................  83  48  83  49 /   0   0   0   0
PORTALES........................  85  49  85  49 /   0   0   0   0
ROSWELL.........................  88  54  89  55 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING 11 AM TO 6 PM NMZ107.

&&

44
Hazardous weather outlook, Apr 30, 7:30 AM MDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
730 AM MDT SUN APR 30 2006

UPDATED TO ADD RED FLAG WARNING TODAY FOR THE CENTRAL HIGH PLAINS.

NMZ001>021-026-011200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
552 AM MDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING HAS BEEN ISSUED FOR LATE THIS MORNING THROUGH
THIS AFTERNOON ACROSS THE CENTRAL HIGH PLAINS OF NEW MEXICO...
CENTERED ON EASTERN TORRANCE COUNTY. LOW RELATIVE HUMIDITIES AND
MODERATE WINDS ARE EXPECTED TO CREATE CRITICAL FIRE WEATHER
CONDITIONS IN THIS AREA BETWEEN 11 AM AND 6 PM MDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.